Missouri, 2006

Hail in Missouri, April 6, 2006

April 6, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 6, 10:40 AM CST, 40 minutes earlier.

Area forecast discussion, Apr 6, 10:40 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 AM CDT THU APR 6 2006

...MESO-SCALE SEVERE WEATHER UPDATE...

.UPDATE...

SCATTERED ELEVATED CONVECTION WAS ALREADY UNDERWAY ACROSS SOUTHERN
MISSOURI LATE THURSDAY MORNING. THIS ACTIVITY WAS SUPPORTED BY
INCREASINGLY DIFFLUENT FLOW AHEAD OF A MINOR LEAD SHORTWAVE LIFTING
NORTHEAST OUT OF OKLAHOMA. MORE INTENSE CONVECTION HAD FORMED ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY WILL SPREAD
NORTHEAST ACROSS THE OZARKS REGION THROUGH EARLY AFTERNOON. MORNING
SOUNDINGS FROM SPRINGFIELD SUGGEST THIS ACTIVITY WILL LIKELY REMAIN
ELEVATED IN NATURE WITH LARGE HAIL BEING THE PRIMARY HAZARD.

FARTHER WEST A POWERFUL DEEP STORM SYSTEM WAS ROLLING ACROSS THE
SOUTHERN ROCKIES. A DRY LINE EXTENDED ACROSS CENTRAL KANSAS AND
WESTERN OKLAHOMA OR WEST OF A LINE FROM SALINA TO OKLAHOMA CITY.
STRONG SURFACE PRESSURE FALLS WERE OCCURRING ACROSS SOUTH CENTRAL
KANSAS SUGGESTING THE DEVELOPMENT OF A SECONDARY SURFACE LOW. THIS
COULD RESULT IN THE BACKING OF LOW LEVEL WINDS ACROSS EASTERN KANSAS
AND A HEIGHTENED TORNADO THREAT LATER THIS AFTERNOON. CONVECTION IS
EXPECTED TO IGNITE ALONG THE DRY LINE BETWEEN 19 AND 22Z THEN SPREAD
EAST. WIND PROFILES WILL BE SUPPORTIVE OF DISCRETE SUPERCELL
THUNDERSTORMS AS THE ACTIVITY MOVES INTO SOUTHEAST KANSAS THEN
SOUTHWEST MISSOURI. THE POTENTIAL STILL EXIST FOR VERY LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS...AND TORNADOES.

EMERGENCY MANAGERS...SPOTTERS...LOCAL MEDIA...AND RESIDENTS ACROSS
SOUTHEAST KANSAS AND THE MISSOURI OZARKS ARE URGED TO STAY TUNED TO
THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN
SPRINGFIELD MISSOURI.

FOSTER

&&

.DISCUSSION...

MAIN FOCUS THIS PERIOD WILL BE WITH SEVERE CONVECTION CHANCES LATE
THIS AFTERNOON AND THIS EVENING...WITH A SECOND ROUND OF POTENTIAL
STRONG TO SEVERE STORMS ON FRIDAY.

CONVECTION DEVELOPED LATE THIS EVENING NORTHEAST OF THE ADVANCING
WARM FRONT JUST NORTH OF THE CWA.  THERMAL CAP WAS STRENGTHENING
ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT IN THE WARM
SECTOR WITH PROFILER DATA/UPPER AIR OBS SHOWING GOOD LOW LEVEL JET
TRANSPORTING THE MOISTURE NORTHWARD INTO THE AREA.  SURFACE
DEWPOINTS WERE INCREASING ACROSS THE WESTERN CWA INTO THE UPPER 50S
WHILE LOW 40S STILL OCCURRING TO THE EAST.

PRETTY SUBSTANTIAL AREA OF CLOUD COVER EXTENDING SOUTHWESTWARD INTO
THE SOUTHERN PLAINS LIKELY TO KEEP MUCH OF THE CWA MOSTLY CLOUD
THROUGHOUT THE DAY.  STILL EXPECTING TEMPERATURES TO REACH THE MID
70S TO LOW 80S WITH DEWPOINTS REACHING THE MID 50S TO LOW 60S.
THERMAL CAP IS EXPECTED TO HOLD MUCH OF THE DAY AND SHOULD HOLD BACK
THUNDERSTORM DEVELOPMENT UNTIL THE CAP CAN BE BROKEN.

THIS IS EXPECTED TO OCCUR ALONG EASTWARD ADVANCING DRY LINE BY LATE
IN THE AFTERNOON BETWEEN 21Z AND 00Z ACROSS EASTERN KANSAS AS COOLER
AIR ALOFT IN ASSOCIATION WITH THE UPPER LEVEL LOW PUSHES EAST INTO
THE REGION AND JET DYNAMICS PROVIDE ADDITIONAL FORCING.  ONCE CAP IS
BROKEN...STRONG TO SEVERE THUNDERSTORM DEVELOPMENT SHOULD RAPIDLY
TAKE PLACE WITH LATE AFTERNOON CAPES OF 1500 TO 1900 J/KG POSSIBLE
AND PLENTY OF LOW LEVEL SHEAR TO SUPPORT LARGE HAIL TO THE SIZE OF
BASEBALLS AND TORNADOES.  STORMS ARE EXPECTED TO QUICKLY MOVE EAST
ACROSS THE CWA DURING THE EVENING HOURS WITH LARGE HAIL...DAMAGING
WIND AND TORNADOES POSSIBLE THROUGHOUT THE ENTIRE CWA DURING THE
EVENING.  DRIER AIR IS EXPECTED TO END THE STORM THREAT FROM WEST TO
EAST DURING THE EVENING WITH STORMS ENDING BY MIDNIGHT OR SHORTLY
AFTER ACROSS THE EASTERN CWA.

ON FRIDAY...COLD UPPER LOW IS EXPECTED TO PUSH THROUGH THE AREA
ALONG WITH SURFACE FRONTAL BOUNDARY.  INSTABILITY WILL BE MAXIMIZED
DURING THE AFTERNOON HOURS WITH SURFACE HEATING.  COULD SEE ANOTHER
ROUND OF SEVERE THUNDERSTORMS...ALBEIT NOT OF THE MAGNITUDE EXPECTED
TODAY.  THE MAIN THREAT WITH THE THUNDERSTORMS ON FRIDAY WILL BE
LARGE HAIL AND DAMAGING WIND.

COOL HIGH PRESSURE WILL MOVE INTO THE AREA FOR THE FIRST HALF OF THE
UPCOMING WEEKEND WITH MORNING LOWS ON SUNDAY DIPPING BACK INTO THE
30S.  A WARMING TREND WILL BEGIN BY SUNDAY.  THE NEXT STORM SYSTEM
IS EXPECTED TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
INTO TUESDAY NIGHT...BUT AT THIS TIME DOES NOT APPEAR TO BE AS
SIGNIFICANT OF SYSTEM AS THE LAST SEVERAL TO AFFECT THE REGION.

LINDENBERG

&&

.AVIATION...

GUSTY SOUTH WINDS CAN BE EXPECTED THROUGH MUCH OF THE 24 HOUR TAF
PERIOD FOR ALL AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI
OZARKS.  AN APPROACHING STORM SYSTEM CONTINUES TO DRAW MOISTURE INTO
THE REGION...WHICH WILL SET THE STAGE FOR SHOWERS AND THUNDERSTORMS
LATE THIS AFTERNOON AND THIS EVENING.  THIS ACTIVE WEATHER WILL
LIKELY EXIT THE REGION PRIOR TO MIDNIGHT TONIGHT.  LOCALIZED AREAS
OF REDUCED FLIGHT CONDITIONS CAN BE EXPECTED IF IMPACTED BY THESE
STORMS.  BEST TIME FRAME FOR THESE STORMS ARE FROM 21Z THROUGH 03Z
TONIGHT.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 6, 10:50 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1150 AM CDT THU APR 6 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071700-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1150 AM CDT THU APR 6 2006

...SIGNIFICANT SEVERE WEATHER EPISODE EXPECTED LATE THIS
AFTERNOON AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:
 HAIL TO THE SIZE OF BASEBALLS.
 DAMAGING WIND GUSTS IN EXCESS OF 70 MPH.
 ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:
 THE ENTIRE OUTLOOK AREA WILL BE AFFECTED BY SEVERE THUNDERSTORMS.
 GENERAL TIMING...EXTREME SOUTHEAST KANSAS AND FAR WESTERN
 MISSOURI BETWEEN 500 PM AND 900 PM. THE HIGHWAY 65
 CORRIDOR...INCLUDING THE SPRINGFIELD AREA...BETWEEN 700 PM AND
 MIDNIGHT. CENTRAL AND SOUTHERN MISSOURI BETWEEN 800 PM AND 200 AM.
 THESE TIME FRAMES WILL BE UPDATED AS NEW INFORMATION BECOMES
 AVAILABLE.

 DISCUSSION:

  EXTREME SOUTHEAST KANSAS IS UNDER A HIGH RISK OF SEVERE
  WEATHER. THE REMAINDER OF THE OUTLOOK AREA IS UNDER A MODERATE
  RISK OF SEVERE WEATHER.

  THROUGH MID AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL
  PERSIST ACROSS THE MISSOURI OZARKS. THESE STORMS WILL REMAIN
  ELEVATED IN NATURE AND A FEW STORMS WILL BE CAPABLE OF PRODUCING
  MARGINALLY SEVERE HAIL...UP TO ONE INCH IN DIAMETER.

  FROM MID AFTERNOON ONWARD...A BRIEF BREAK IN THE THUNDERSTORM
  ACTIVITY IS EXPECTED OVER THE OUTLOOK AREA FROM MID TO LATE
  AFTERNOON AS A STRONG CAP WILL BE IN PLACE. MEANWHILE...A VERY
  POTENT UPPER LEVEL DISTURBANCE WILL MOVE INTO THE CENTRAL
  PLAINS. WARM...MOIST AIR WILL BE IN PLACE AHEAD OF A DRY
  LINE...LOCATED FROM SOUTH CENTRAL NEBRASKA THROUGH CENTRAL
  KANSAS AND OKLAHOMA...AND THUNDERSTORMS WILL RAPIDLY DEVELOP AND
  INTENSIFY. VERY STRONG WIND SHEAR...THE CHANGE IN WIND SPEED AND
  OR DIRECTION WITH HEIGHT...WILL ALLOW FOR SUPER CELL
  THUNDERSTORMS. THESE SUPER CELLS WILL RAPIDLY MOVE EASTWARD AND
  APPROACH WESTERN PORTIONS OF THE OUTLOOK AREA AFTER 500 PM.

  THE THERMAL CAP IS EXPECTED TO QUICKLY BREAK DOWN OVER OUR
  REGION LATE THIS AFTERNOON AND THIS EVENING AS MID LEVEL COOLING
  TAKES PLACE AND STRONG UPPER LEVEL DYNAMICS MOVE INTO THE
  REGION. AS A RESULT...THE ATMOSPHERE OVER THE REGION WILL
  SUPPORT CONTINUED SUPER CELL DEVELOPMENT ALONG THE DRY LINE.
  THESE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL TO
  THIS SIZE OF BASEBALLS...DAMAGING WINDS AND TORNADOES.

  THE THUNDERSTORMS WILL QUICKLY MOVE ACROSS THE OZARKS LATE THIS
  EVENING AND EXIT THE AREA DURING THE EARLY MORNING HOURS.

  IN ADDITION TO THE THUNDERSTORMS...WINDS ARE EXPECTED
  TO GUST ABOVE 30 MPH THROUGHOUT MUCH OF THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE
  ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS ON
  FRIDAY AFTERNOON AS THE MAIN UPPER LEVEL STORM SYSTEM
  MOVES THROUGH.  THE MAIN STORM HAZARD WILL BE LARGE
  HAIL WITH SOME POTENTIAL FOR LOCALLY DAMAGING WIND.

  ANOTHER STORM SYSTEM WILL AFFECT THE AREA ON TUESDAY
  AND TUESDAY NIGHT BRINGING THE NEXT CHANCE OF
  THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS WILL LIKELY BE NEEDED BY THE LATE AFTERNOON
  ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS AND ACROSS
  THE REMAINDER OF THE OZARKS THIS EVENING.

  A LIVE SEVERE WEATHER BRIEFING WILL BE CONDUCTED ON ALL NOAA
  WEATHER RADIO STATIONS THIS AFTERNOON AT 1 PM. SUBSEQUENT
  BRIEFINGS WILL BE CONDUCTED AT THE TOP OF EACH HOUR UNTIL
  THUNDERSTORMS BEGIN TO AFFECT THE REGION.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Apr 6, 9:02 AM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 AM CDT THU APR 6 2006

MOZ094-102-061545-
BARRY-LAWRENCE-
1002 AM CDT THU APR 6 2006

...SIGNIFICANT WEATHER ALERT FOR BARRY AND LAWRENCE COUNTIES UNTIL
1045 AM CDT...

AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERONA...OR 6 MILES EAST OF MONETT...AND
MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR AURORA BY 1010 AM CDT.
  NEAR MARIONVILLE BY 1020 AM CDT.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER

The radar

The Springfield radar (KSGF), 93 km away, was scanning. The volume nearest the first event began at 17:19 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Barry

When
April 6, 11:20 AM CST
Where
Barry County, Seligman
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.517, -93.933

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504443.